Alert archive / Missouri / Frost Advisories in 2022
Frost Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 13, 2022, 2:34 PM CDT for 18 counties in Missouri. It took effect at Apr 14, 2022, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 2:34 PM CDT (19:34 UTC)
- In effect from
- Apr 14, 2022, 1:00 AM CDT
- Expired
- Apr 14, 2022, 6:55 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
869 WWUS73 KLSX 131934 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 234 PM CDT Wed Apr 13 2022 MOZ041-042-047>051-059-060-062-065-072>075-084-085-099-141045- /O.NEW.KLSX.FR.Y.0001.220414T0600Z-220414T1300Z/ Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Gasconade MO-Warren MO-Franklin MO-Jefferson MO- Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the cities of Columbia, Mexico, Union, Farmington, Washington, Jefferson City, Sullivan, and Fulton 234 PM CDT Wed Apr 13 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, east central, and southeast Missouri. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Byrd
2 follow-up statements
238 WWUS73 KLSX 140843 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 343 AM CDT Thu Apr 14 2022 ILZ095-096-MOZ018-019-026-027-150000- /O.NEW.KLSX.WI.Y.0002.220414T1700Z-220415T0000Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 343 AM CDT Thu Apr 14 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts of 45 to 50 mph expected. * WHERE...In Missouri, Knox MO, Lewis MO, Marion MO and Shelby MO Counties. In Illinois, Adams IL and Brown IL Counties. * WHEN...From Noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ041-042-047>051-059-060-062-065-072>075-084-085-099-141300- /O.CON.KLSX.FR.Y.0001.000000T0000Z-220414T1300Z/ Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Gasconade MO-Warren MO-Franklin MO-Jefferson MO- Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the cities of Columbia, Mexico, Union, Farmington, Washington, Jefferson City, Sullivan, and Fulton 343 AM CDT Thu Apr 14 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, and southeast Missouri. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Carney
584 WWUS73 KLSX 141155 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 655 AM CDT Thu Apr 14 2022 MOZ041-042-047>051-059-060-062-065-072>075-084-085-099-141300- /O.CAN.KLSX.FR.Y.0001.000000T0000Z-220414T1300Z/ Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Gasconade MO-Warren MO-Franklin MO-Jefferson MO- Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the cities of Columbia, Mexico, Union, Farmington, Washington, Jefferson City, Sullivan, and Fulton 655 AM CDT Thu Apr 14 2022 ...FROST ADVISORY IS CANCELLED... Sunrise has occurred and winds are increasing across the area. This will end the possibility of frost formation for the morning. Therefore the frost advisory is cancelled. $$ ILZ095-096-MOZ018-019-026-027-150000- /O.CON.KLSX.WI.Y.0002.220414T1700Z-220415T0000Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 655 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In Missouri, Knox MO, Lewis MO, Marion MO and Shelby MO Counties. In Illinois, Adams IL and Brown IL Counties. * WHEN...From Noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Carney
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 13, 1:08 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 13, 1:08 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 108 PM CDT Wed Apr 13 2022 .SHORT TERM... (Through Late This Afternoon) Issued at 410 AM CDT Wed Apr 13 2022 There's been little change in the forecast over the past 24 hours. A warm and moist airmass has been established over the Lower Missouri and Mid Mississippi Valleys this morning, characterized by temperatures mainly in the upper 60s and low 70s and low to mid 60s dewpoint temperatures. Ongoing convection left over from last night is just now moving into our northeast and central Missouri counties. The outflow from the area of showers and storms is well out ahead of the precip, but neither the rain nor the outflow seems to be modifying the airmass all that much. That will have to wait for the cold front which is still extends back from north central to west central Missouri. Latest RAP still shows over 1000 J/Kg MUCAPE back in central and northeast Missouri ahead of the front at this time, and the atmosphere is expected to destabilize further after sunrise...even with somewhat limited insolation due to cloud cover. I cannot disagree too much with SPC's day 1 outlook (the western extent of the slight risk may be a bit broad, but areas along and southeast of a line from Chamois Missouri to around Golden or Mount Sterling Illinois will be solidly in the highest threat area from mid-late morning through the afternoon ahead of the cold front. Deterministic guidance holds on to the surface based cap until 15- 16Z so I think storms will probably remain elevated until then, but once there's enough heating, and with the help of the approaching short wave and front, convection will become rooted in the boundary layer. ML/SBCAPE ahead of the front from 16Z on will be in excess of 1500 J/Kg with 40-50kts of deep layer shear and 20-30kts (in some places more) of 0-1km shear. As we've been saying for a couple of days now, this is a favorable environment for tornadoes (some potentially strong/long track). Individual CAMs as well as HREF show several tracks of updraft helicity from late morning into the afternoon, and a few are indeed fairly long. Shear vectors continue to look like they'll be just shy of parallel to the front, so it's likely that discrete cells will merge and eventually grow upscale into a QLCS with damaging winds, some gusts in the 70-80 mph range. Of course, the strong shear will continue to support tornado development, and probably embedded supercells within the line. People should take this threat very seriously. Review weather safety procedures this morning, keep abreast of the latest weather updates through local media outlets, NOAA Weather Radio, and the Internet. Stay tuned for severe weather watches, and be prepared to seek shelter immediately if a warning is issued. The severe weather threat should end with the frontal passage by late afternoon/early evening. Carney .LONG TERM... (Tonight through Tuesday) Issued at 410 AM CDT Wed Apr 13 2022 High pressure will build across the the lower Mississippi Valley on Thursday, and the stacked, closed low will wobble over southern Ontario, Canada at least through Friday. The pressure pattern across the Mid Mississippi Valley between these two systems will produce west-southwest flow on Thursday, and a more southerly flow Friday as the high to our south shifts east into the Southeastern U.S. and off the Atlantic Coast. Temperatures will be cooler Thursday and Friday than they were today and Wednesday, however quasi-zonal flow aloft across the Mid Mississippi Valley will keep most of the colder air associated with the low to our north bottled up across the Northern Plains and Upper Midwest. Temperatures should be near to just a few degrees below normal, with the warmest day of the medium range being Friday due to the aforementioned low level southerly flow. The closed low starts moving and opening up late Friday, but another short wave drops into the Midwest and Ohio Valley Friday night into Saturday. This amplifies the overall long wave pattern through the weekend, and pushes a cold front through the Mid Mississippi Valley, bringing colder air back to the region for the weekend into early next week. There may be a few showers as the front moves through Friday night into Saturday, and again Sunday as another short wave trough moves across Missouri and Illinois. Current indications are that the rain will neither be heavy or persistent, with plenty of dry time particularly on Saturday. Sunday afternoon may be the wettest period, however again...it doesn't look like a washout or anything. Temperatures at least 5 to 10 degrees below normal ranging from around 50 in northern Missouri and west central Illinois to the mid 50s and low 60s along and south of I-70 will persist into early next week. Carney && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 107 PM CDT Wed Apr 13 2022 IFR ceilings will persist through this afternoon as widespread showers and storms will continue to move northeast across the region. As system exits, rain will taper off and ceilings will lift and scatter out from west to east, with VFR flight conditions everywhere by 04z Thursday. Otherwise, gusty west to northwest winds will diminish early this evening. However, winds will pickup from the west Thursday morning with gusts up to 25kts at times. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 13, 4:30 AM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 430 AM CDT Wed Apr 13 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 430 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe thunderstorms are expected today from late morning through the afternoon. The severe thunderstorm threat will linger for a few hours this evening in south central Illinois. There is the potential for a significant severe weather event. All severe weather hazards will be possible including damaging winds of 70 to 80 mph, strong and long track tornadoes, and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight chance for thunderstorms Friday afternoon and evening across parts of southeast Missouri .SPOTTER INFORMATION STATEMENT... Storm spotters are requested to monitor the weather closely today, and be prepared for immediate activation should severe weather watches and or warnings be issued. Carney
In the hours before
Local storm report, Apr 13, 10:26 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HAIL 2 SW LIBERTYVILLE 37.68N 90.31W
04/13/2022 E0.75 INCH ST. FRANCOIS MO PUBLIC
&&Local storm report, Apr 13, 11:13 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1113 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 1 WNW MEXICO 39.17N 91.89W
04/13/2022 E0.88 INCH AUDRAIN MO EMERGENCY MNGR
NICKEL SIZED HAIL FELL FOR ABOUT 30 SECONDS
IN TOWN.
&&
LSJLocal storm report, Apr 13, 12:12 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL PERRY 39.43N 91.67W
04/13/2022 U0.75 INCH RALLS MO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Apr 13, 1:10 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
110 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 2 S OLD MINES 37.99N 90.76W
04/13/2022 WASHINGTON MO TRAINED SPOTTER
SPOTTER REPORTED THAT OLD MINES CREEK HAS
RISEN ENOUGH TO BEGIN FLOWING ACROSS
THOMLINSON ROAD. NO ESTIMATED DEPTH AT THE
TIME OF THE CALL.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:49 PM CDT | River Flood Warning | LSX | Crawford, Washington | 48 hr |
Nearby
Frost Advisories in Missouri, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.